Brazilian Journal of Physics
Print version ISSN 0103-9733
PAULA, Aline Souza de and SAVI, Marcelo Amorim. A multiparameter chaos control method applied to maps. Braz. J. Phys. [online]. 2008, vol.38, n.4, pp. 536-542. ISSN 0103-9733. http://dx.doi.org/10.1590/S0103-97332008000500002.
Chaos is a kind of nonlinear system response that has a dense set of unstable periodic orbits (UPOs) embedded in a chaotic attractor. The idea of the chaos control is to explore the UPO stabilization obtaining dynamical systems that may quickly react to some new situation, changing conditions and their response. The OGY (Ott-Grebogi-Yorke) method achieves system stabilization by using small perturbations promoted in the neighborhood of the desired orbit when the trajectory crosses a specific surface, such as a Poincaré section. This contribution proposes a multiparameter (MP) method based on OGY approach in order to control chaotic behavior using different control parameters. As an application of the proposed multiparameter general formulation it is presented an uncoupled approach where the control parameters do not influence the system dynamics when they are not active. This method is applied to control chaos in maps using two control parameters. The two-dimensional Hénon and Ikeda maps are of concern. Results show that the proposed procedure can be a good alternative for chaos control since it provides a more effective UPO stabilization than the classical single-parameter OGY approach.
Keywords : Chaos; Control; Nonlinear dynamics; Hénon map; Ikeda map; OGY method.